Alert archive / Alabama / Flash Flood Warnings in 1998
Flash Flood Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Mar 8, 1998, 3:30 PM CST for Mobile County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1998, 3:30 PM CST (21:30 UTC)
- Expired
- Mar 8, 1998, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 3:25 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 8, 3:25 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CST SUN MAR 8 1998 LATEST SFC ANALYSIS AND RADAR LOOPS SHOWING COLD FRONT OVR SW AL NEAR MOB AND BALD COUNTIES EXTENDING N TO THE CENTR OF LOW HAS STALLED SOMEWHAT DURING THE LAST HOUR ALLOWING UPPER LEVL VORT MAX TO BECOME MORE COUPLED WITH BOUNDARY. LATEST GRIDDED DATA BOTH ETA AND AVN SHOW INCREASED DESTABILIZATION W/ STRONG CAA ALOFT ALONG THE FRONT AS UPPER LOW OVR THE MID SECTION OF THE COUNTRY CONTINUES TO BECOMES MORE NEG TILTED. EXPECT THIS TREND TO CONTINUE THROUGH THIS EVE AS FRONT EXITS EXTREME EASTERN SECTIONS OF THE FA BY OR SHORTLY BEFORE 06Z TONIGHT. WITH THIS BELIEVE LIKELY TO CAT POPS SHOULD CONTINUE THROUGH THIS EVE E OF A LINE FROM MOB BAY TO NORTHERN WILCOX CO WORDED AS POSSIBLY SEVERE. WITH MOST AREAS FLOODED OUT E OF THIS LINE ALSO BELIEVE FFW SHOULD REMAIN IN EFFECT UNTIL THIS TREND ENDS. WILL ALSO UPDATE FLOOD WARNINGS FOR AREAS MENTIONED EARLIER. CURRENT FCST LOOK TO GOOD FOR ATTM WITH HIGH TEMPS ONLY IN THE 50S FOR MOST AREAS MON. OVER THE COASTAL WATERS...HAVE NOT RECIEVED ANY REPORTS OF ANY CSTL FLOODING NEAR THE SE PORTION OF MOB BAY THIS AFTERNOON SO WILL LET CFW EXPIRED 2030Z. WENT WITH GALE CONDITIONS TONIGHT THOUGH BELIEVE WINDS AND SEAS WILL GRADUALLY SUBSIDE MON CONTINUING MON NIGHT. MOB 43/56/33/56 2000 PNS 45/58/35/58 5000 DTS 48/61/38/57 8100 EVR 43/52/29/54 7100 32
In the hours before
Special weather statement, Mar 8, 12:26 PM CST, 3 hours 4 minutes before
ALZ053-055-061>064-081910-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CST SUN MAR 8 1998
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
SOUTHWEST ALABAMA...
MOBILE...BALDWIN...CLARKE AND MONROE.
AT 1225 PM CST...MOBILE DOPPLER WEATHER RADAR INDICATED THAT THE RISK
OF SEVERE THUNDERSTORMS HAD ENDED FOR THESE COUNTIES DUE TO A COLD
FRONT PUSHING INTO SOUTHWEST ALABAMA AND USHERING IN DRIER AIR.Special weather statement, Mar 8, 12:26 PM CST, 3 hours 4 minutes before
ALZ053-055-061>064-081910-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CST SUN MAR 8 1998
THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
SOUTHWEST ALABAMA...
MOBILE...BALDWIN...CLARKE AND MONROE.
AT 1225 PM CST...MOBILE DOPPLER WEATHER RADAR INDICATED THAT THE RISK
OF SEVERE THUNDERSTORMS HAD ENDED FOR THESE COUNTIES DUE TO A COLD
FRONT PUSHING INTO SOUTHWEST ALABAMA AND USHERING IN DRIER AIR.Special weather statement, Mar 8, 12:30 PM CST, 3 hours before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-091200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CST SUN MAR 8 1998 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST FLORIDA PANHANDLE AND PARTS OF SOUTH CENTRAL ALABAMA THROUGH EARLY THIS EVENING. A STRONG COLD FRONT CONTINUES MOVE EASTWARD TOWARDS THE REGION THIS AFTERNOON MOVING THROUGH SOUTHEAST MISSISSIPPI AND MOST OF SOUTHWEST ALABAMA BY 100 PM AND PARTS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA INCLUDING THE ADJACENT COASTAL WATERS BY LATER THIS EVENING. AHEAD OF THE FRONT NUMEROUS SHOWERS AND THUNDERSTORMS SOME POSSIBLY SEVERE CAN BE EXPECTED WITH LARGE HAIL...DAMAGING WINDS OR TORNADOES. FLOOD WARNINGS AND FLASH FLOOD WATCHES WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY THIS EVENING AS WATER IN FLOODED AREAS WILL BE SLOW TO RECEDE. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS IN SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA SHOULD STAY ALERT AND BE PREPARED FOR SEVERE WEATHER AND FLOODING THROUGH THIS EVENING.
Special weather statement, Mar 8, 12:30 PM CST, 3 hours before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-091200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CST SUN MAR 8 1998 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST FLORIDA PANHANDLE AND PARTS OF SOUTH CENTRAL ALABAMA THROUGH EARLY THIS EVENING. A STRONG COLD FRONT CONTINUES MOVE EASTWARD TOWARDS THE REGION THIS AFTERNOON MOVING THROUGH SOUTHEAST MISSISSIPPI AND MOST OF SOUTHWEST ALABAMA BY 100 PM AND PARTS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA INCLUDING THE ADJACENT COASTAL WATERS BY LATER THIS EVENING. AHEAD OF THE FRONT NUMEROUS SHOWERS AND THUNDERSTORMS SOME POSSIBLY SEVERE CAN BE EXPECTED WITH LARGE HAIL...DAMAGING WINDS OR TORNADOES. FLOOD WARNINGS AND FLASH FLOOD WATCHES WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY THIS EVENING AS WATER IN FLOODED AREAS WILL BE SLOW TO RECEDE. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS IN SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA SHOULD STAY ALERT AND BE PREPARED FOR SEVERE WEATHER AND FLOODING THROUGH THIS EVENING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:14 PM CST | Flash Flood Warning | MOB | Mobile | 116 min |
| Mar 8, 12:19 AM CST | Flash Flood Warning | MOB | Baldwin | 2 hr |
| Mar 8, 12:46 AM CST | Severe Thunderstorm Warning | MOB | Conecuh | 64 min |
| Mar 8, 12:59 AM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 8, 1:08 AM CST | Flash Flood Warning | MOB | Conecuh, Escambia | 2 hr |
| Mar 8, 1:33 AM CST | Flash Flood Warning | MOB | Covington | 117 min |
| Mar 8, 2:18 AM CST | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 4 hr |
| Mar 8, 2:18 AM CST | Flash Flood Warning | MOB | Conecuh, Covington | 4 hr |
| Mar 8, 3:57 AM CST | Severe Thunderstorm Warning | MOB | Covington | 63 min |
| Mar 8, 4:27 AM CST | Flash Flood Warning | MOB | Conecuh | 2 hr |
| Mar 8, 5:38 AM CST | Flash Flood Warning | MOB | Crenshaw | 4 hr |
| Mar 8, 5:58 AM CST | Flash Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia | 4 hr |
| Mar 8, 5:58 AM CST | Flash Flood Warning | MOB | Mobile | 4 hr |
| Mar 8, 10:09 AM CST | Severe Thunderstorm Warning | MOB | Butler | 61 min |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Covington, Escambia | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Baldwin | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Butler, Conecuh | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Mobile | 5 hr |
| Mar 8, 10:14 AM CST | Flash Flood Warning | MOB | Crenshaw | 5 hr |
| Mar 8, 1:48 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 62 min |
| Mar 8, 2:08 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Mar 8, 2:20 PM CST | Tornado Warning | MOB | Butler | 50 min |
| Mar 8, 2:47 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 63 min |
| Mar 8, 2:47 PM CST | Severe Thunderstorm Warning | MOB | Conecuh | 63 min |
| Mar 8, 3:18 PM CST | Severe Thunderstorm Warning | MOB | Butler | 62 min |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Baldwin, Escambia | 6 hr |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Butler, Conecuh, Covington | 6 hr |
| Mar 8, 3:30 PM CST | Flash Flood Warning | MOB | Crenshaw | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.